MAUDE Adverse Event Report: COOK INC SALLE PYELOPLASTY STENT SET; FAD STENT, URETERAL

COOK INC SALLE PYELOPLASTY STENT SET; FAD STENT, URETERAL
Model Number G32774
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/16/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a pyeloplasty on (b)(6) 2022, a salle pyeloplasty stent set was placed without a wire.On (b)(6) 2022, the stent was removed with the use of probe ablation, but the device was discovered to be separated, with half of the device remaining in the patient's kidney.During another procedure the same day, the remaining device segment was successfully removed from the patient via surgical incision.The stent was not encrusted.The patient was hospitalized one additional day following the stent removal.No adverse affects to the patient have been reported as a result of this event.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary as reported, during a pyeloplasty on (b)(6) 2022, a salle pyeloplasty stent set was placed without a wire.On (b)(6) 2022, the stent was removed with the use of probe ablation, but the device was discovered to be separated, with half of the device remaining in the patient's kidney.During another procedure the same day, the remaining device segment was successfully removed from the patient via surgical incision.The stent was not encrusted.The patient was hospitalized one additional day following the stent removal.No adverse affects to the patient have been reported as a result of this event.Investigation - evaluation reviews of the complaint history, device history record, instructions for use, and quality control procedures and a visual inspection of the device were conducted during the investigation.The device was returned with no original packaging in a specimen jar.The device was separated in two segments.No encrustation was noted on either of the two segments.One of the edges of separation was a clean break, and the other end appeared stretched.A document-based investigation evaluation was performed.No related non-conformances were recorded, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The device is provided with instructions for use which include ¿absence or severe reduction of kidney function¿ as a contraindication for device use and encrustation and breakage/erosion as potential adverse events.Based on the available information, cook has concluded that a cause for this event could not be established.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
SALLE PYELOPLASTY STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key13599281
Report Number1820334-2022-00310
Device Sequence Number13942282
Product Code FAD
UDI-Device Identifier00827002327740
UDI-Public(01)00827002327740(17)221203(10)10186125
Combination Product (Y/N)N
Initial Reporter CountryMB
PMA/510(K) Number
K170010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 06/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/03/2022
Device Model NumberG32774
Device Catalogue NumberSIPSF-050018-59
Device Lot Number10186125
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/17/2022
Supplement Date Received by Manufacturer06/03/2022
Initial Report FDA Received Date02/25/2022
Supplement Report FDA Received Date06/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/03/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale